Alert archive / Georgia / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jul 13, 2011, 6:35 PM EDT for Richmond County, Georgia. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 13, 2011, 7:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Richmond County, GA
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3017 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513
WGUS82 KCAE 132235
FLSCAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT WED JUL 13 2011
GAC245-132330-
/O.NEW.KCAE.FA.Y.0021.110713T2235Z-110713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHMOND GA-
635 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLOOD ADVISORY FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF AUGUSTA...
* UNTIL 730 PM EDT
* AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY STATIONARY THUNDERSTORMS OVER THE CITY OF AUGUSTA. 1 TO 2
INCHES OF RAIN IS POSSIBLE WITH THESE STORMS DURING THE NEXT HOUR.
THIS MAY RESULT IN LOCALIZED STREET FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3354 8203 3351 8199 3349 8199 3347 8195
3345 8192 3343 8192 3343 8193 3341 8192
3341 8194 3339 8193 3334 8203 3347 8214
$$
AWPWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 5:26 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 13, 5:26 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
526 PM EDT WED JUL 13 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. A WEAK FRONTAL
BOUNDARY WILL PUSH INTO THE AREA THURSDAY AND STALL NEAR THE
SAVANNAH RIVER. EXPECT COOLER TEMPERATURES AS WELL AS SHOWERS AND
THUNDERSTORMS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE AS OF 525 PM: HAVE CANCELLED HEAT ADVISORY AND EXCESSIVE
HEAT WARNING FOR THE AREA SINCE CLOUDS AND PRECIPITATION HAVE
SPREAD OVER THE AREA IN THE PAST HOUR OR SO.
PREVIOUS DISCUSSION: A FEW SHOWERS AND THUNDERSTORMS STARTING TO
POP UP NOW AS THE CONVECTIVE TEMPERATURE OF 98 F HAS BEEN REACHED.
ACTIVITY IS MAINLY IN THE SOUTHERN MIDLANDS. WE STILL HAVE A 20-30
PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING AND THAT IS STILL GOOD. OTHERWISE...THE HEAT ADVY AND
EXCESSIVE HEAT WARNINGS ARE STILL UP. CAE HIT HI VALUES FROM
110-115 ALREADY. SO THE EXCESSIVE HEAT WARNING HAS VERIFIED FOR
CAE. OTHERWISE...HOT HUMID CONDITIONS WILL CONTINUE ACROSS THE
REGION. THERE ARE PRESENTLY A LOT OF 97/98 F READINGS AND 100 IS
STILL POSSIBLE UNLESS A SHOWER POPS UP FOR SOME RELIEF TO THE
HEAT. LATEST NAM AND WRF MODELS APPEAR TO BE RIGHT ON WITH
SCATTERED CONVECTIVE ACTIVITY LATE THIS AFTERNOON AND EARLY THIS
EVENING. UPPER LEVEL RIDGE STILL IN CONTROL THIS AFTERNOON BUT
SOME WEAKNESS NOTED ESPECIALLY BY 00Z THIS EVENING. A WEAK FRONTAL
BOUNDARY IS EXPECTED TO APPROACH LATE TONIGHT; SOME THUNDERSTORMS
COULD LINGER INTO THE OVERNIGHT AS THE FRONTAL BOUNDARY PROGRESSES
SOUTHWARD. WITH CLOUDS INCREASING OVERNIGHT WILL SEE LOW
TEMPERATURES ONLY FALL INTO THE MIDDLE 70S FOR MOST LOCATIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER RIDGE CENTERED OVER THE SOUTHERN TIER STATES WILL SLOWLY
ERODE ACROSS ITS EASTERN PERIPHERY. HEIGHTS BEGIN TO FALL OVER THE
EAST COAST AS THE EASTERN PART OF THE RIDGE BREAKS DOWN. A FRONTAL
BOUNDARY PUSHES INTO THE SOUTHERN PORTIONS OF THE CWA BY THURSDAY
AFTERNOON. MOIST EASTERLY FLOW DEVELOPS BEHIND THE FRONT.
PRECIPITABLE WATER GENERALLY ABOVE 2 INCHES. WILL KEEP CHANCE OF
SHOWERS AND THUNDERSTORMS NORTH WITH POPS AROUND 60 PERCENT SOUTH
THURSDAY THROUGH FRIDAY. CLOUDS AND PRECIP WILL HELP TO COOL
DAYTIME HIGHS INTO THE LOW TO MID 90S THURSDAY...IN THE MID 80S TO
UPPER 80S FRIDAY. LOWS IN THE LOW TO MID 70S THURSDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE CONTINUES TO BREAK DOWN ALONG THE EASTERN SEABOARD AS
IT RETROGRADES WESTWARD INTO EARLY NEXT WEEK. WEAK UPPER TROUGH
WILL REMAIN OVER THE EASTERN U.S. INTO THE MIDDLE OF NEXT WEEK.
GFS HINTING THAT STALLED SURFACE FRONT SHOULD DISSIPATE SOMETIME
EARLY NEXT WEEK. SLOWLY DECREASING POPS FROM THE WEEKEND THROUGH
NEXT WEDNESDAY. FORECAST TEMPERATURES GENERALLY A BIT BELOW NORMAL
THROUGH SUNDAY...AND SLOWLY WARMING TO A FEW DEGREES ABOVE NORMAL
BY MID-WEEK.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
UPPER RIDGE IS BEGINNING TO SHOW SIGNS OF WEAKENING AS AN IMPULSE
APPROACHES FROM THE NORTHWEST. STILL THE HIGH IS QUITE STRONG AND
THE AIRMASS IS VERY WARM WITH THE FREEZING LEVEL ABOUT 15 KFT.
ENOUGH INSTABILITY FOR A FEW PULSE POP UP TYPE SHOWERS AND
THUNDERSTORMS. ACTIVITY SHOULD BE SCATTERED TO WIDELY SCATTERED
LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. MAINLY VFR
CONDITIONS THIS AFTERNOON AND OVERNIGHT THOUGH AS APPROACHING
FRONTAL BOUNDARY AFTER MIDNIGHT SHOULD KEEP LOWER PART OF
ATMOSPHERE MIXED THAT FOG AND HAZE SHOULD NOT BE A PROBLEM FOR THE
MOST PART. HOWEVER...FRONT EXPECTED TO BE FAR ENOUGH AWAY FROM AGS
AND OGB THAT THESE TAF SITES MAY EXPERIENCE MVFR VBSYS IN GROUND
FOG WITH MOSTLY CLEAR SKIES AND NEARLY CALM WINDS JUST ABOUT ALL
NIGHT. COLD FRONT SHOULD PROGRESS SOUTHWARD AND WESTWARD AND
BEGIN TO INFLUENCE EVEN AGS AND OGB BY 16Z THURSDAY. NAM BRINGS
HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TO REGION BY 16Z
THURSDAY. MAV CHANCES ARE A LOT LOWER BY THEN. DUE TO MODEL
DIFFERENCES...DECIDED TO HOLD OFF ON LOWERING CLOUD HEIGHTS
SIGNIFICANTLY WITH THE 24 HOUR PERIOD. WILL CONTINUE THE VFR
CONDITIONS WITH CIGS 3-4 KFT BUT BRIEF IFR-MVFR CONDITIONS ARE
POSSIBLE IN SHOWERS AND THUNDERSTORMS BOTH THIS AFTERNOON AND
EVENING AS WELL AS FOR LATE THURSDAY MORNING THROUGH THE AFTERNOON
HOURS.
EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE
THURSDAY AFTERNOON THROUGH SUNDAY IN SCATTERED DIURNAL THUNDERSTORMS
AS WELL AS PATCHY LATE NIGHT/EARLY MORNING FOG AND STRATUS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&Hazardous weather outlook, Jul 13, 5:21 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 PM EDT WED JUL 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142130- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 521 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 2:53 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
253 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 4 NNW BATESBURG 33.96N 81.58W
07/13/2011 SALUDA SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN AT OLD GOLF COURSE
ROAD AND HWY 178.
&&
VAUGHANLocal storm report, Jul 13, 3:50 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 S MONETTA 33.78N 81.61W
07/13/2011 AIKEN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN SOUTH OF MONETTA IN
AIKEN COUNTY.
0315 PM TSTM WND DMG 11 SE WHITMIRE 34.40N 81.47W
07/13/2011 NEWBERRY SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED SEVERAL LAREGE LIMBS DOWN ON
MAYBINTON ROAD AND GILLIAM SPRING ROAD.
0243 PM TSTM WND DMG 2 ENE BATESBURG 33.92N 81.52W
07/13/2011 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR BATESBURG.
0320 PM TSTM WND DMG WINNSBORO 34.38N 81.09W
07/13/2011 FAIRFIELD SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR WINNSBORO ALONG
HWY 200.
&&
VAUGHANSpecial weather statement, Jul 13, 4:05 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 405 PM EDT WED JUL 13 2011 SCZ020-021-027-028-132030- FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND- 405 PM EDT WED JUL 13 2011 ...STRONG WINDS TO AFFECT LAKE MURRAY AND VICINITY... THROUGH 430 PM...EXPECT THUNDERSTORM WIND GUSTS AROUND 40 MPH ARE EXPECTED ON LAKE MURRAY. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
Local storm report, Jul 13, 4:16 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
416 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 6 WNW SALUDA 34.04N 81.87W
07/13/2011 SALUDA SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED TREES DOWN AT GREENWOOD HWY
ATND LARKIN RICE ROAD.
0346 PM TSTM WND GST 8 NNE AIKEN 33.65N 81.69W
07/13/2011 M59 MPH AIKEN SC AWOS
AIKEN AWOS REPORTED A WIND GUST OF 51 KNOTS OR 59 MPH.
0400 PM TSTM WND DMG CHAPPELLS 34.18N 81.87W
07/13/2011 NEWBERRY SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN IN CHAPPELLS.
&&
VAUGHANLocal storm report, Jul 13, 5:30 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 10 WNW BISHOPVILLE 34.28N 80.41W
07/13/2011 LEE SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN AT LUCKNOW ROAD AND
DEE LEE WAY
&&
AWPSpecial weather statement, Jul 13, 6:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 605 PM EDT WED JUL 13 2011 GAZ064-065-132245- COLUMBIA-RICHMOND- 605 PM EDT WED JUL 13 2011 ...A STRONG THUNDERSTORM WAS AFFECTING AIKEN...COLUMBIA AND RICHMOND COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG THUNDERSTORM NEAR DANIEL FIELD IN AUGUSTA. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:34 PM EDT | Heat Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 20 hr |
| Jul 13, 3:51 AM EDT | Excessive Heat Warning | CAE | Burke, Richmond | 13 hr |
Nearby
Areal Flood Advisories in Georgia, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.